Sleepwalking on Profen II

“…no one in my family will ever take Profen II again!”

 

About a year ago we noticed that strange things were going on during the night. We figured that one of our children was walking in their sleep because they occasionally did that. One night all the pillows from my bedroom disappeared during the night. The next morning we found them stacked neatly in one of the living room chairs. Included was my pillow as well as about 8 others (I don’t know how I slept without it or didn’t notice it was missing).

It kind of gave me the creeps knowing that someone was in my room and several trips to the living room and neither my husband nor I heard or felt anything.

We kept finding things in odd places. TP in the fridge, etc. Then one night I

awoke sitting at the kitchen table. I was in the process of pouring a bowl of milk down the front of my nightgown. I had eaten cheerios and was trying to drink the milk out of the bowl. I never did this type of thing. I hardly ever ate cereal. I hardly ever drank milk. And I NEVER drank the milk out of the bowl! I went back to bed.

But I wasn’t through. Later that night I woke up standing next to the refrigerator and drinking a glass of —– can you guess —— yep, Dr. Bronner’s liquid peppermint soap!!! It was horrible, of course, and I have no idea why I picked that and how it got on the kitchen counter!!!!! I spent the next few hours trying to get the taste out of my mouth, calling poison control (I don’t know how much I drank before the taste woke me up), and being sick in the bathroom.

The case of the sleep walker was solved. But why? I never had been a sleep walker (that I know of) and why was I doing strange things. Poison control said that I should call my Doctor in the morning since the episodes seemed to be getting more bizarre and dangerous. Who knows, I might have gone outside and who knows what. Well, the case was solved when I read about all the medications I was on ——– the Doctor had recently put me on Profen II for a sinus infection and didn’t tell me not to take it after 5p.m.. I was taking it around 9 p.m. with the rest of my meds. I supposedly had a rare reaction to it. Needless to say I stopped taking it. And the strange things stopped too. No more pillows moved and strange things put in odd places and no more eating or drinking strange things.

Now for the rest of the story —- Two weeks ago my 9 year old daughter had a sinus infection and the Doctor put her on Profen II —- she is adopted and not biologically related to me and the Doctor said she should be fine on it. Again, they didn’t tell me not to give it after 5 p.m. —- I gave it to her at 7 p.m. and she went to bed. Around 9 p.m. we heard a loud noise and she came tumbling down the stairs, stood up wide eyed, looking wild. I gently asked her what she was doing and she said she was looking for her pillow (which had fallen off her bed). She was unhurt and so I sent her back to bed.

She didn’t remember any of this the next morning. I called the pharmacy & they gave me the phone number for the rep who sells Profen. She called me back the next day & I told her what happened to me & my daughter. She called back again later and told me that we should never take it after 5 p.m. and evidently after we went to sleep part of our brain stayed on hyperdrive and made us do weird things. Obviously, no one in my family will ever take Profen II again! Most people on Profen just get hyper and can’t sleep.

That is why I can’t stand the smell of peppermint soap anymore! Now you know more than you ever wanted to know about Dr. Bronner’s and Profen II.

Jean — in Georgia

9/14/2000

This is Survivor Story number 12.
Total number of stories in current database is 96

431 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories and tagged , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply